Nebraska, 2010Flood in Nebraska, June 8 to 9, 2010
June 8 to 9, 2010 · NWS OAX · 1 event in 1 county or zone
Thunderstorms developed along a front that crossed into eastern Nebraska late on June 7th and early on the 8th. The storms brought locally heavy rain to eastern Nebraska and caused isolated flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a front that crossed into eastern Nebraska late on June 7th and early on the 8th. The storms brought locally heavy rain to eastern Nebraska and caused isolated flooding. The rain also further saturated the soil helping to aid additional flooding with thunderstorms that fell over the next few weeks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 8, 2:54 AM CST, 8 hours 6 minutes earlier.
Area forecast discussion, Jun 8, 2:54 AM CST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
354 AM CDT TUE JUN 8 2010
.DISCUSSION...
LINE OF THUNDERSTORMS CURRENTLY MOVING ACROSS EASTERN NEBRASKA AND
WESTERN IOWA. THE LINE DOES HAVE SOME LOCALLY HEAVY RAIN IN IT
ALTHOUGH IT IS ALSO PROGRESSIVE. 1 TO 2 INCH RAINS AND LOCALLY
HIGHER AMOUNTS BASED ON RADAR FROM LORETTO TO SOUTH OF NORFOLK
AND THEN EAST ACRS DODGE COUNTY. WILL TRIM THE NORTHWEST PART OF
THE WATCH AREA...BUT HOLD ON TO THE REST UNTIL THE RAIN MOVES OUT.
SEVERE WEATHER REPORTS HAVE DECREASED AS THE LINE MOVED EAST WITH
GENERAL WINDS GUSTS OF 20 TO 40 MPH. WILL CONTINUE TO MONITOR FOR
ANY SEGMENTS THAT MAKE USE OF SOME OF THE HIGHER DOWNDRAFT CAPE
OVER SOUTHEAST NEBRASKA THAT MAY BE IN THE STRONGER 40 TO 60 MPH CATEGORY.
WATER VAPOR STLT IMAGERY/LIGHTNING...SHORTWAVE TROF EMBEDDED IN
AN ADVANCING MID LEVEL TROF MOVING ACRS NEB THIS MORNING. FARTHER
WEST...SOME LIGHTNING IS SHOWING UP WITH THE TROF OVR UT AND NW
CO. THE LOW LEVEL JET/THETA-E ADVECTION WILL FOCUS THE PRECIP OVER EASTERN
NEBRASKA AND WRN IA THIS MORNING. WITH THE MID LEVEL TROF STILL
MOVING THRU AND RH LINGERING EXPECT SOME TSRA REDEVELOPMENT OVER
THE SOUTHEAST PORTION OF THE FCST AREA THIS AFTERNOON AND EARLY
EVENING UNTIL DRIER AIR WORKS IN FM THE NORTH.
SURFACE HIGH PRESSURE WILL DOMINATE FOR WEDNESDAY AND THEN RETURN
FLOW ALREADY STARTS BACK UP FOR WEDNESDAY NIGHT AS LOW PRES
DEVELOPS OVER ERN CO. A STRENGTHENING LOW LEVEL JET SHOULD TOUCH
OFF THUNDERSTORMS WEDNESDAY NIGHT AS THE MID LEVEL RIDGE
TRANSITIONS TO MORE OF A SOUTHWEST FLOW PATTERN ALOFT. TSRA TO
CONTINUE THU. THE FOCUS FOR TSRA TENDS TO LIFT NORTH INTO SOUTH
DAKOTA FOR THURSDAY NIGHT.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
06Z TAFS
LINE OF THUNDERSTORMS WILL MOVE ACROSS TAF SITES THROUGH THE MORNING
WITH LINGERING SHOWERS AND STORMS THROUGH THE 15Z TO 18Z TIMEFRAME.
OCCASIONAL IFR CONDITIONS WITHIN THE THUNDERSTORMS CAN BE
EXPECTED...WITH AREAS OF MVFR CIGS/VSBYS IN SHOWERS/THUNDER THROUGH
15Z. AND MVFR CIGS COULD LINGER THROUGH ABOUT 20Z. AFTER
20Z...EXPECT IMPROVING CONDITIONS AS HIGH PRESSURE SETTLES INTO
EASTERN NEBRASKA THROUGH WEDNESDAY MORNING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR NEZ015-018-
030>034-042>045-050>053-066>068.
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR IAZ043-055-
056-069-079-080-090-091.
&&
ZAPOTOCNY/DERGANHazardous weather outlook, Jun 8, 10:41 AM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1141 AM CDT TUE JUN 8 2010
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-090645-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1141 AM CDT TUE JUN 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE STORMS MAY DEVELOP THIS AFTERNOON MAINLY SOUTH OF
INTERSTATE 80 OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORM CHANCES RETURN WEDNESDAY NIGHT AND CONTINUE INTO
EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SOUTH OF INTERSTATE 80 LATE THIS
AFTERNOON AND EARLY THIS EVENING.
KERN
In the hours before
Local storm report, Jun 8, 7:54 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
854 AM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SW COLON 41.28N 96.63W
06/08/2010 M1.05 INCH SAUNDERS NE AMATEUR RADIO
0700 AM HEAVY RAIN YUTAN 41.24N 96.40W
06/08/2010 M1.00 INCH SAUNDERS NE AMATEUR RADIO
0700 AM HEAVY RAIN NNW WAHOO 41.22N 96.62W
06/08/2010 M0.82 INCH SAUNDERS NE AMATEUR RADIO
0700 AM HEAVY RAIN CEDAR BLUFFS 41.40N 96.61W
06/08/2010 M0.79 INCH SAUNDERS NE AMATEUR RADIO
0700 AM HEAVY RAIN 3 SSE CEDAR BLUFFS 41.36N 96.59W
06/08/2010 M0.77 INCH SAUNDERS NE AMATEUR RADIO
0700 AM HEAVY RAIN 2 E SCRIBNER 41.66N 96.63W
06/08/2010 M3.00 INCH DODGE NE AMATEUR RADIO
0700 AM HEAVY RAIN 3 NE HOOPER 41.64N 96.51W
06/08/2010 M2.50 INCH DODGE NE AMATEUR RADIO
0700 AM HEAVY RAIN 2 SW MORSE BLUFF 41.41N 96.79W
06/08/2010 M1.40 INCH SAUNDERS NE AMATEUR RADIO
0700 AM HEAVY RAIN NORTH BEND 41.47N 96.78W
06/08/2010 M1.25 INCH DODGE NE AMATEUR RADIO
0700 AM HEAVY RAIN 2 NNW FREMONT 41.47N 96.51W
06/08/2010 M1.07 INCH DODGE NE AMATEUR RADIO
&&
LANDSVORKFlood, Dodge
- When
- June 8, 11:00 AM CST to June 9, 1:15 AM CST
- Where
- Dodge County, 0.65 mi SSE of Webster to 2.42 mi SSE of Webster
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.592, -96.794
Rainfall of 2 to 3 inches fell across parts of the Maple Creek basin from late on June 7 through June 8th. This rain fell on saturated soil and caused Maple Creek to flood around the Nickerson area. There the creek reached around 13.3 feet during the evening of June 8, flood stage is 10 feet. The creek was above flood stage near Nickerson from the afternoon of June 8 until the early morning hours of June 9th. The water mainly impacted agricultural lowlands near the creek.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Texas, June 8 to 9, 20101 death · $21 million · 50 kt wind · 17 events
- Tornado and Damaging Winds in Texas, June 8, 2010$467,000 · EF0 · 10 events
- Heat in Alabama, June 8 to 17, 20109 injured · 1 event
- Flash Flooding and Hail in Kansas, June 8 to 9, 2010$86,000 · 1 in hail · 16 events
- Tornado and Flash Flooding in Missouri, June 8 to 9, 2010$35,000 · EF0 · 12 events
- Lightning Strike in Indiana, June 8, 2010$50,000 · 1 event
- Hail and Damaging Winds in North Dakota, June 8, 20101.25 in hail · 24 events
- Hail and Damaging Winds in Kansas, June 8, 2010$18,000 · 1 in hail · 7 events
- Tornadoes in Iowa, June 8, 2010EF0 · 10 events
- Tornadoes and Flash Flooding in Kansas, June 8 to 9, 2010$500 · EF0 · 8 events
- Hail and Damaging Winds in New Mexico, June 8, 2010$2,000 · 1.9 in hail · 7 events
- Flash Flooding and Hail in Missouri, June 8 to 9, 201052 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233972.